It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-30-2006, 08:55 AM   #1
Inactive
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 556
oceandreams HB User
Help....problems with bioidentical estrogen

I started taking bioidentical estrogen (estriol) at a very low dosage, and it didn't seem to be helping with hot flashes, so it was upped to 2.5 mg. But at this dosage, my anxiety and depression seem to be considerably worse. I'm also experiencing a lot of muscle tightness in my neck and shoulders, and feel like I'm grinding my teeth sometimes. Even at the lower dosage I was noticing more anxiety, but didn't think it was related to the estriol.

I don't know whether to try to keep taking the estriol at the current dosage, hoping things will even out, or go back to a lower dose (or stop altogether!)

Anyone else had problems with bioidentical hormones?

 
Sponsors Lightbulb
   
Old 06-30-2006, 09:27 AM   #2
Senior Member
(female)
 
Join Date: Mar 2005
Location: Calgary
Posts: 159
Les44 HB User
Re: Help....problems with bioidentical estrogen

I don't know if this will help but here goes. I was on bcp but started to bleed nearly 3 months ago. Since the bleeding wouldn't stop the doc put me on the estriol (0.5mg) in addition to the pill. Bleeding still didn't stop and I became quite nauseous and more irritable than usual. So now I'm off everything and waiting to see a gynecologist. The nausea's gone but now I'm noticing trembling in my hands and feeling quite anxious. Withdrawal perhaps?
I would suggest you go off the estriol and talk to your doc about alternatives.

 
The following user gives a hug of support to Les44:
vlrbsly (11-02-2011)
Sponsors Lightbulb
   
Old 06-30-2006, 11:14 AM   #3
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: Help....problems with bioidentical estrogen

My experience with bioidentical estrogen (Vivelle) was okay, but I was still having perimenopausal symptoms. I was still dealing with depression, anxiety, feeling jittery, moodiness, and the list goes on and on .

Later on I tried taking compounded biest in the pill form and it caused my IBS to flare up along with some other symptoms that I can not remember now. So I switched to using compounded hormone cream and that's when I began to feel better. I'm not symptom free...although I have had days when I was , but I've experienced a reduction in symptoms and the elimination of a few.

Like Les said I don't know if this information will be helpful, but I hope so.

Last edited by Hopefully; 06-30-2006 at 11:15 AM.

 
Old 06-30-2006, 11:52 AM   #4
Inactive
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 556
oceandreams HB User
Re: Help....problems with bioidentical estrogen

It amazes me, because I thought estrogen was supposed to be a big help with anxiety and depression, not make it worse! I'm afraid to take my pill today, because I don't want to feel that bad again. But if I just suddenly stop taking them, I don't know if it might cause other problems. Guess I will find out, as I just cannot deal with that level of anxiety.

Hopefully, What is the name of the compounded cream you are using, and what's in it? Did your doctor prescribe it?

Last edited by oceandreams; 06-30-2006 at 12:07 PM.

 
Old 06-30-2006, 07:03 PM   #5
Senior Veteran
(female)
 
Join Date: May 2004
Posts: 901
Hopefully HB User
Re: Help....problems with bioidentical estrogen

Quote:
Originally Posted by oceandreams
Hopefully, What is the name of the compounded cream you are using, and what's in it? Did your doctor prescribe it?
I'm using compounded progesterone, the lowest strength, that was prescribed by my ob/gyn and the representative at the pharmacy. I've been taking only the compounded progesterone for almost a year and it has helped quite a lot with many of my symptoms; although lately I've had some symptoms to return so I know it's time to do some tweaking. Hope you get relief soon.

 
Old 06-30-2006, 09:36 PM   #6
Inactive
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 556
oceandreams HB User
Re: Help....problems with bioidentical estrogen

Thanks, Hopefully. I talked with my pharmacist today and they are adding progesterone to my prescription, to be taken everyday along with the estriol. I'm hoping it will do the trick. Evidently, it is progesterone that helps with anxiety, depression, and insomnia--not estrogen. I was confused on that.

 
Old 07-03-2006, 12:34 PM   #7
Veteran
(female)
 
Join Date: Apr 2005
Posts: 473
katidid95 HB User
Re: Help....problems with bioidentical estrogen

oceandreams:
Did you do a hormone test that shows you are low in estrogen? From what I've heard, peri symptoms can be similar for those with both high and low estrogen. Also, from what I've read, it's the imbalance of hormones that also cause us to feel bad. It sounds like you may be on the right track to add progesterone to the mix.

BTW, I'm using compounded bioidentical hormones: estrogen, progesterone and testosterone and feel waaaay better than I did about a year ago.

 
Old 07-03-2006, 02:55 PM   #8
Inactive
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 556
oceandreams HB User
Re: Help....problems with bioidentical estrogen

katidid95, Yes I had bloodwork done that showed my estrogen level is low, but it said nothing about progesterone. I have only been taking the compounded progesterone for 4 days, but am already feeling better (hopefully this is not just a placebo effect ) I slept well last night without sleeping pills for the first time in several months, and didn't feel the usual high levels of anxiety and depression when I woke up this morning. Sure hope it keeps up this way!

 
Old 07-04-2006, 09:22 AM   #9
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 609
Red Maple HB UserRed Maple HB User
Re: Help....problems with bioidentical estrogen

I am also using bio-identical estrogen and progestrone. At first I still felt very anxious, and continued the depression etc. My doctor perscribed Ativan, an anti-anxiety, and Celexa, an antidepressant. It really helped me a lot until the estrogen kicked in. That took about 6 weeks. It is normal to have some irregular bleeding and spotting for the first few months also.

I have been on the estrogen about 5 months now and rarely need the Ativan anymore, though the doctor feels that I should continue with the Celexa for a while longer. The spotting and bleeding is diminishing also. I feel so much better now than I did when I first started the estrogen. Maybe you just need some additional help in the form of anti-anxiety medication or an antidepressant for a while. I HATE pills, but am sure glad they were available when I needed them. For me, it was temporary until I started to feel better, and then the estrogen did the trick.

Good luck. Hope you are feeling better very soon.

 
Old 07-04-2006, 02:03 PM   #10
Inactive
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 556
oceandreams HB User
Re: Help....problems with bioidentical estrogen

lisman, I have been considering an antidepressant, though can't seem to find one that doesn't cause severe side effects. Maybe I will try Celexa.

My current dosage of bioidentical hormones are: estriol - 1 mg. once daily and progesterone - 25 mg. twice daily

Don't those dosages sound awfully low? I'm wondering if I should up it some. The pharamacist that I'm working with through my doctor really seems to know what she's doing (as opposed to my doctor). She said it is good to keep the dosage as low as possible because my body might not actually need a very high amount, and that it can always be raised higher if necessary but it's difficult to go back to a lower dose later. What do you think? What dosages are you taking?

Last edited by oceandreams; 07-04-2006 at 08:07 PM.

 
Old 07-05-2006, 10:30 AM   #11
Veteran
(female)
 
Join Date: Apr 2005
Posts: 473
katidid95 HB User
Re: Help....problems with bioidentical estrogen

I can't really compare dosages because I'm using a compounded cream. If it was me, I'd stick with the lower amount for at least a couple of months to see if it is helping. You only want as much hormones as you need. More isn't necessarily better.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
If I am taking bioidentical estrogen when should I take progesterone LadyD1962 Hormone Problems 1 02-28-2009 11:20 AM
Back Again Need HELP Please??? Question?? katkatdd Thyroid Disorders 9 02-19-2009 08:24 AM
please help me... littlek13 Anxiety 5 01-22-2009 09:43 PM
no sex drive but hormones low-normal - help Isaac1 Men's Health 15 04-21-2008 06:19 AM
sex drive dead but testosterone low-normal? docs disagree - help! Isaac1 Sexual Health - Men 0 03-12-2008 04:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!